MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643)
Date of Event 09/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).Removed/replaced within initial procedure.If explanted; give date: n/a (not applicable).Replaced within initial procedure.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported a z9002 19.5 diopter intraocular lens (iol) ripped the capsular bag when inserting into the patient's right eye (od).Vitrectomy was performed, and no injury was reported.Patient visual acuity post-operative is 20/50.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on: 10/26/2018, device returned to manufacturer? yes.Device evaluation: the returned z9002 lens was received in the packaging box in the lens case.The lens was observed under microscope and viscoelastic residues were observed.The lens was received cut in two pieces with one of the haptic bent.The lens condition is consistent to a lens that has been handled and removed during the procedure.The complaint of capsule tear could not be verified since it is a surgical situation.No product quality deficiency was identified.Manufacturing records review: during the manufacturing record review of the production order for this serial number, no product deficiency was identified.The documentation shows that the production order was manufactured according to specifications.Historical data analysis: a search of complaints revealed no other complaints have been received for this production order number.Labeling review: the labeling review was completed and revealed that the directions for use(dfu) provide the customer with proper usage instructions and guidelines.The dfu advice the customer in certain circumstances to consider for the lens implantation.No labeling changes are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-(b)(4).

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key8003393
Report Number2648035-2018-01390
Device Sequence Number19179032
Product Code HQL
UDI-Device Identifier05050474530683
UDI-Public(01)05050474530683(17)220126
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2022
Device Model NumberZ9002
Device Catalogue NumberZ900200195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer11/05/2018
10/25/2020
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date11/30/2018
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Date Report Sent to FDA01/01/2005